Home » Frequently asked Questions on Health » Does omeprazole lead to weakness in bones?

Does omeprazole lead to weakness in bones?

Q: I have been taking omeprazole (ocid 20) since the last 6 months daily for acidity. Will taking ocid daily cause weakness of bones in any way? I get pain in bones and joints. I also get occassional itching all over the body though it subsides on its own in 2 hours. Sometimes I take one cetrizine tablet. The doctors say that I have cervical spondylosis. Are all these related?

A:Ocid (omeprazole) is a relatively safe medicine and is quite appropriate for hyperacidity. However you should go to the root cause of acidity and get it cured. After all you cannot take medicines for life! For instance, you could be suffering from hiatus hernia leading to reflux or H. pylori infection that needs to be eradicated once for all. I suggest you consult a good gastroenterologist. The adverse effects of omeprazole include arthralgia (joint pains) and myalgia (muscle ache) but they disappear once the medication is stopped. Do not worry, the medicine does not cause weakness of bones. The skin rash is unlikely to be due to omeprazole; it could be independent of the drug. It may be worthwhile to discontinue omeprazole for a few weeks and instead take R-Loc (ranitidine) marketed by the same company that sells Ocid. The dose is 150 mg twice daily.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------